Alert archive / Oklahoma / Special Weather Statements in 2008

Special Weather Statement, NWS Tulsa, OK

August 7, 2008McIntosh County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 7, 2008, 2:00 PM CDT for McIntosh County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 2:00 PM CDT (19:00 UTC)
Expired
Aug 7, 2008, 3:00 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 071900
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT THU AUG 7 2008

OKZ065-066-071-072000-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
200 PM CDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     EASTERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 200 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WILSON TO 7 MILES SOUTH OF HOFFMAN...MOVING EAST
AT 13 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...HENRYETTA...DEWAR...HOFFMAN...GRAYSON...
SCHULTER...CHECOTAH...STIDHAM...ONAPA...PIERCE...HITCHITA AND COUNCIL
HILL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3555 9621 3561 9571 3556 9570 3556 9562
      3540 9534 3539 9534 3533 9582
TIME...MOT...LOC 1900Z 262DEG 11KT 3551 9601 3540 9580

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:14 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 7, 12:14 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT THU AUG 7 2008

.DISCUSSION...

&&

.AVIATION...
FOR THE 18Z TAFS...VCTS AT ALL TAF SITES THROUGH
THE AFTERNOON AS SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP. MVFR CONDITIONS ALONG WITH
GUSTY WINDS POSSIBLE IN AND NEAR ANY STORMS.
THUNDERSTORMS SHOULD WEAKEN AND DISSIPATE BY THIS
EVENING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....10
AVIATION...18
Hazardous weather outlook, Aug 7, 12:47 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1247PM CDT THU AUG 7 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1247 PM CDT THU AUG 7 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A WEAK COLD FRONT OR OUTFLOW BOUNDARY HAS PUSHED TO THE INTERSTATE
40 CORRIDOR EARLY THIS AFTERNOON AND SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP IN THE UNCAPPED ATMOSPHERE ACROSS THE REGION.
WEAK WIND PROFILES WILL KEEP THE CHANCES OF ORGANIZED SEVERE WEATHER
LOW...ALTHOUGH BRIEF DOWNBURST WINDS OF 40 TO 50 MPH WILL BE
POSSIBLE WITH SOME OF THE THUNDERSTORMS.

THE RELATIVELY SLOW MOVEMENT OF THESE STORMS...COMBINED WITH THE
VERY HIGH MOISTURE CONTENT OF THE ATMOSPHERE WILL RESULT IN SOME
LOCALLY HEAVY RAINFALL IN A FEW SPOTS.

MOST OF THIS ACTIVITY SHOULD WEAKEN AND SHIFT SOUTH BY THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
NORTHWESTERLY FLOW ALOFT AND A FRONTAL BOUNDARY IN THE VICINITY WILL
YIELD A PATTERN CONDUCIVE FOR PERIODIC THUNDERSTORM CHANCES ACROSS
THE AREA INTO EARLY NEXT WEEK. THE BEST RAIN CHANCES APPEAR TO BE IN
THE SATURDAY NIGHT THROUGH MONDAY TIMEFRAME AS WEAK DISTURBANCES
ALOFT TRANSVERSE THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 7, 2:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT THU AUG 7 2008

OKZ065-066-071-072000-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
200 PM CDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     EASTERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 200 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WILSON TO 7 MILES SOUTH OF HOFFMAN...MOVING EAST
AT 13 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...HENRYETTA...DEWAR...HOFFMAN...GRAYSON...
SCHULTER...CHECOTAH...STIDHAM...ONAPA...PIERCE...HITCHITA AND COUNCIL
HILL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3555 9621 3561 9571 3556 9570 3556 9562
      3540 9534 3539 9534 3533 9582
TIME...MOT...LOC 1900Z 262DEG 11KT 3551 9601 3540 9580

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:39 PM CDTSpecial Weather StatementTSAOkmulgee36 min
Aug 7, 3:05 PM CDTSpecial Weather StatementTSAMcIntosh55 min
Aug 7, 10:05 AM CDTAreal Flood AdvisoryTSAWashington115 min

Nearby

Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.